Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Approximating spectral invariants of Harper operators on graphs II


Authors: Varghese Mathai, Thomas Schick and Stuart Yates
Journal: Proc. Amer. Math. Soc. 131 (2003), 1917-1923
MSC (2000): Primary 58J50, 39A12
Published electronically: September 20, 2002
MathSciNet review: 1955281
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study Harper operators and the closely related discrete magnetic Laplacians (DML) on a graph with a free action of a discrete group, as defined by Sunada. The spectral density function of the DML is defined using the von Neumann trace associated with the free action of a discrete group on a graph. The main result in this paper states that when the group is amenable, the spectral density function is equal to the integrated density of states of the DML that is defined using either Dirichlet or Neumann boundary conditions. This establishes the main conjecture in a paper by Mathai and Yates. The result is generalized to other self adjoint operators with finite propagation speed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58J50, 39A12

Retrieve articles in all journals with MSC (2000): 58J50, 39A12


Additional Information

Varghese Mathai
Affiliation: Department of Mathematics, University of Adelaide, Adelaide 5005, Australia
Email: vmathai@maths.adelaide.edu.au

Thomas Schick
Affiliation: FB Mathematik, Universität Göttingen, Bunsenstrasse 3, 37073 Göttingen, Germany
Email: schick@uni-math.gwdg.de

Stuart Yates
Affiliation: Department of Mathematics, University of Adelaide, Adelaide 5005, Australia
Email: syates@maths.adelaide.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06739-4
PII: S 0002-9939(02)06739-4
Keywords: Harper operator, discrete magnetic Laplacian, DML, approximation theorems, amenable groups, von Neumann algebras, graphs, integrated density of states
Received by editor(s): January 12, 2002
Published electronically: September 20, 2002
Additional Notes: The first and third authors acknowledge support from the Australian Research Council.
Communicated by: Jozef Dodziuk
Article copyright: © Copyright 2002 American Mathematical Society